Alert archive / California / Wind Advisories in 2022
Wind Advisory 39, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jul 3, 2022, 1:18 AM PDT for Kern County, California. It took effect at Jul 3, 2022, 4:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2022, 1:18 AM PDT (08:18 UTC)
- In effect from
- Jul 3, 2022, 4:00 PM PDT
- Expired
- Jul 4, 2022, 11:00 AM PDT
- In force
- 19 hr
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.3 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4664 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406 WWUS76 KHNX 030818 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 118 AM PDT Sun Jul 3 2022 CAZ338-031700- /O.NEW.KHNX.WI.Y.0039.220703T2300Z-220704T1800Z/ Mojave Desert Slopes- Including the city of Mojave 118 AM PDT Sun Jul 3 2022 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...From 4 PM this afternoon to 11 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14 and Highway 58 around Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Molina
4 follow-up statements
012 WWUS76 KHNX 031625 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 925 AM PDT Sun Jul 3 2022 CAZ338-040100- /O.CON.KHNX.WI.Y.0039.220703T2300Z-220704T1800Z/ Mojave Desert Slopes- Including the city of Mojave 925 AM PDT Sun Jul 3 2022 ...A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM PDT THIS AFTERNOON UNTIL 11 AM PDT MONDAY MORNING... * WHAT...Sustained west winds 20 to 30 mph, with gusts around 50 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Valid from 4 PM PDT this afternoon until 11 AM PDT Monday morning. * IMPACTS...Blowing dust will reduce visibilities in some locations. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 through and below Walker Pass, and Highway 58 through and below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BS
771 WWUS76 KHNX 040035 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 535 PM PDT Sun Jul 3 2022 CAZ338-040900- /O.CON.KHNX.WI.Y.0039.000000T0000Z-220704T1800Z/ Mojave Desert Slopes- Including the city of Mojave 535 PM PDT Sun Jul 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * WHAT...Sustained west winds 20 to 30 mph, with gusts around 50 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Until 11 AM PDT Monday morning. * IMPACTS...Blowing dust will reduce visibilities in some locations. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 through and below Walker Pass, and Highway 58 through and below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
530 WWUS76 KHNX 040847 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 147 AM PDT Mon Jul 4 2022 CAZ338-041800- /O.CON.KHNX.WI.Y.0039.000000T0000Z-220704T1800Z/ Mojave Desert Slopes- Including the city of Mojave 147 AM PDT Mon Jul 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Sustained west winds 20 to 30 mph, with gusts around 50 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Blowing dust will reduce visibilities in some locations. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 through and below Walker Pass, and Highway 58 through and below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BSO
201 WWUS76 KHNX 041803 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1103 AM PDT Mon Jul 4 2022 CAZ338-041915- /O.EXP.KHNX.WI.Y.0039.000000T0000Z-220704T1800Z/ Mojave Desert Slopes- Including the city of Mojave 1103 AM PDT Mon Jul 4 2022 ...WIND ADVISORY HAS EXPIRED... Winds have decreased across the Mojave Desert Slopes this morning and are now below advisory criteria. Therefore, the Wind Advisory for the Mojave Desert Slopes was allowed to expire. $$ DS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jul 2, 1:35 PM PDT, 11 hours 43 minutes earlier.
Area forecast discussion, Jul 2, 1:35 PM PDT, 11 hours 43 minutes before
Area Forecast Discussion National Weather Service Hanford CA 135 PM PDT Sat Jul 2 2022 .SYNOPSIS... Well below average temperatures will continue for the 4th of July. A slow warming trend will commence on Tuesday through Thursday. More pronounced warming is expected by the end of the week as a ridge shifts westward over the region. There will be periodic gusty winds in the afternoon and evening along the coastal range and Kern mountains through at least Tuesday. Dry weather will persist. && .DISCUSSION... Temperatures throughout the central California interior are between 5 to 10 degrees lower compared to this time yesterday. The trough of low pressure approaching the west coast has increased onshore flow and has enhanced the cooling trend we're enjoying at the moment. The high-resolution ensembles indicate that the aforementioned trough will settle south over the the area through the 4th. Synoptic cooling will allow for a further decrease in temperatures during the holiday weekend. Temperatures on Sunday and July 4th will be upwards of 8 to 15 degrees below average throughout much of the central California interior. Winds will be gusty in the afternoon and evening hours along the coastal range as well as into the typical windy areas in Kern County. Outside of a few areas for brief period of time, wind gusts are expected to remain below advisory levels. This is because we lack any upper level support for stronger winds. By Tuesday, the aforementioned trough will begin to weaken as a ridge slowly strengthens over the southwest. Temperatures will slowly trend upward from Tuesday through Thursday. However, readings during this time will be 3 to 6 degrees below average. By next Friday into the weekend, temperatures will really start to heat up as the ridge strengthens and retrogrades west over the four-corners. Temperatures will likely reach well into the upper 90s by Friday and near the century mark by the weekend. No precipitation is expected for the foreseeable future. && .AVIATION...VFR conditions will prevail across the central CA interior for at least the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... None. && public...CMC aviation....CMC weather.gov/hanford
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.